Modeling gene regulatory networks with piecewise linear differential equations


Gebert J., Radde N., Weber G.

EUROPEAN JOURNAL OF OPERATIONAL RESEARCH, vol.181, no.3, pp.1148-1165, 2007 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 181 Issue: 3
  • Publication Date: 2007
  • Doi Number: 10.1016/j.ejor.2005.11.044
  • Title of Journal : EUROPEAN JOURNAL OF OPERATIONAL RESEARCH
  • Page Numbers: pp.1148-1165
  • Keywords: computational biology, gene regulation, system of piecewise linear differential equations, dynamical system, optimization problem, PROBABILISTIC BOOLEAN NETWORKS, EXPRESSION

Abstract

Microarray chips generate large amounts of data about a cell's state. In our work we want to analyze these data in order to describe the regulation processes within a cell. Therefore, we build a model which is capable of capturing the most relevant regulating interactions and present an approach how to calculate the parameters for the model from time-series data. This approach uses the discrete approximation method of least squares to solve a data fitting modeling problem. Furthermore, we analyze the features of our proposed system, i.e., which kinds of dynamical behaviors the system is able to show. (C) 2006 Elsevier B.V. All rights reserved.